Alert archive / New York / Heat Advisories in 2020

Heat Advisory 2, NWS Buffalo, NY

June 22, 20208 counties in New York

NWS Buffalo, NY issued this heat advisory at Jun 22, 2020, 10:33 AM EDT for 8 counties in New York. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2020, 10:33 AM EDT (14:33 UTC)
Expired
Jun 22, 2020, 6:56 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WWUS71 KBUF 221433
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1033 AM EDT Mon Jun 22 2020

NYZ003>008-013-014-222300-
/O.NEW.KBUF.HT.Y.0002.200622T1433Z-200622T2300Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Watertown, Lowville, Geneseo, and Canandaigua
1033 AM EDT Mon Jun 22 2020

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values in the mid 90s.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, 
  Lewis, Livingston, and Ontario counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
JLA
1 follow-up statement
162 
WWUS71 KBUF 222256
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
656 PM EDT Mon Jun 22 2020

NYZ003>008-013-014-230000-
/O.CAN.KBUF.HT.Y.0002.000000T0000Z-200622T2300Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Watertown, Lowville, Geneseo, and Canandaigua
656 PM EDT Mon Jun 22 2020

...HEAT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jun 22, 6:48 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 22, 6:48 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
648 AM EDT Mon Jun 22 2020

.SYNOPSIS...
It will remain very warm and relatively humid the next couple days
while becoming increasingly unsettled. Showers and thunderstorms
will be more common with most areas picking up some beneficial
rainfall that will generally range from a quarter to a half
inch. In the wake of a cold front Tuesday evening...it will then
turn somewhat cooler and more comfortable for much of the
remainder of the week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Showers and thunderstorms to become more common across the western
counties today...as a shortwave crosses the region. Storms could get
rather strong...mainly across the Southern Tier and Finger Lakes
regions. Remaining very warm and humid. Heat index values approach
heat advisory levels across the lake plains.

Convection quickly dies off in wake of shortwave this evening.

Widespread convection Tuesday with passage of pre frontal trough
during the day...and actual cold front late in the day-Tuesday
evening.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
In the wake of the cold front...a few should could linger
Wednesday especially over the North Country. After a dry
Wednesday night...scattered showers/thunderstorms could again
fire up mainly away from the lakes on Thursday as the upper
trough rotates across the region.

Cooler and less humid with highs in the mid to upper 70s.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
After a rain-free Friday and much of Friday night the potential for
a more widespread rain and some thunder moves in late Friday night
into Saturday as stronger low pressure and warm front cross the
Great Lakes. At least scattered showers and thunderstorms are then
expected Sunday, so next weekend looks pretty unsettled and it will
also feature a return to warmer and more humid conditions. High
Sunday get back up into the low to mid 80s.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
While today will largely feature VFR flight conditions...convection
will become more common than recent days. This will especially be
true across the western counties where thunderstorms will be likely
for the afternoon. Some of the storms could approach severe limits
across the Southern Tier and Finger Lakes.

The convection will quickly die off this evening. This will leave
mainly VFR weather in place for the overnight except across the
Southern Tier where MVFR to IFR cigs will be likely.

Outlook...

Tuesday...MVFR in numerous showers and thunderstorms.
Wednesday and Friday...VFR with a slight chance for a shower or
thunderstorm.

&&

.MARINE...
Exceptionally weak flow will continue to support gentle to light
winds through this afternoon along with flat to negligible waves.

Unfortunately...there will be the risk for some afternoon and early
evening thunderstorms on Lake Erie. These will carry minimal risk
for becoming severe...but mariners should nonetheless be wary of
special marine warnings.

Winds will freshen on both lakes ahead of a cold front on Tuesday.
While general conditions should approach SCA criteria...it will
be unsettled with fairly widespread showers and thunderstorms.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Levan
LONG TERM...Levan
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jun 22, 4:30 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
430 AM EDT Mon Jun 22 2020

NYZ001>008-010-011-230900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
430 AM EDT Mon Jun 22 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-085-230900-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
430 AM EDT Mon Jun 22 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is a marginal risk for strong to severe thunderstorms this
afternoon and evening. This risk includes the potential for damaging
wind gusts, small hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
430 AM EDT Mon Jun 22 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:04 PM EDTSpecial Weather StatementBUFErie41 min
Jun 22, 12:15 PM EDTSpecial Weather StatementBUFLivingston30 min
Jun 22, 12:17 PM EDTSevere Thunderstorm WarningBUFLivingston28 min
Jun 22, 12:43 PM EDTSpecial Weather StatementBUFCattaraugus47 min
Jun 22, 12:55 PM EDTSpecial Weather StatementBUFGenesee35 min
Jun 22, 1:03 PM EDTSpecial Weather StatementBUFWyoming27 min
Jun 22, 1:14 PM EDTSpecial Weather StatementBUFLewis46 min
Jun 22, 1:28 PM EDTSevere Thunderstorm WarningBUFGenesee47 min
Jun 22, 1:51 PM EDTFlash Flood WarningBUFGenesee4 hr
Jun 22, 2:07 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans38 min
Jun 22, 2:20 PM EDTSevere Thunderstorm WarningBUFOntario23 min
Jun 22, 2:48 PM EDTSpecial Weather StatementBUFMonroe42 min
Jun 22, 3:14 PM EDTSpecial Weather StatementBUFLivingston46 min
Jun 22, 3:38 PM EDTSpecial Weather StatementBUFChautauqua37 min
Jun 22, 3:46 PM EDTSevere Thunderstorm WarningBUFCattaraugus59 min
Jun 22, 4:12 PM EDTSpecial Weather StatementBUFAllegany63 min
Jun 22, 4:57 PM EDTFlash Flood WarningBUFCattaraugus4 hr
Jun 22, 4:57 PM EDTSpecial Weather StatementBUFNiagara48 min
Jun 22, 5:09 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua66 min
Jun 22, 5:33 PM EDTSpecial Weather StatementBUFNiagara27 min
Jun 22, 5:34 PM EDTSpecial Marine WarningBUF40 min

Nearby

Heat Advisories in New York, 2020Every heat advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.